scared. 

February 5th, 2015. That was the last time I felt as awful and as helpless as I do now. It was the day before I landed in the hospital and finally had a diagnosis for how I’d been feeling – I was so, so scared. I couldn’t get out of bed without almost passing out from the effort. I couldn’t do much more than cry, with the occasional break to throw up into the sink. It was hell. 

I’m in that hell again. It’s day five after starting new medication to deal with my blood sugar, and the day the dosage doubled. I’m nauseous all the time. I have no energy. I had to go downstairs to get the mail today, and the effort made me throw up. Ed keeps imploring me to eat and I’m *trying*, but I can barely choke things down (and usually throw them up again shortly afterward). I know there’s an adjustment period to lifestyle changes, but this. fucking. sucks. It feels like I’m dying all over again, and that isn’t hyperbole – I know what almost dying feels like. It feels like this. 

My blood sugar is down almost 11 points, though – instead of the danger zone, I’m high normal. Yippee. Totally worth feeling like death for a week. Can’t wait for this to be my entire life: feeling awful, sobbing and vomiting (sometimes at the same time!), and no potatoes. Or rice. I’m fucking Asian and Irish. This is so racist. 

I just want to feel like I did a week ago, before I made all these changes for the “better”. 

3 thoughts on “scared. 

  1. I’m so sorry this is sucking so hard (and not in a good way). Major lifestyle changes are difficult enough without feeling like death warmed over. I hope this horribleness is just a temporary transition and you feel better soon.

    Why not call your doctor and explain the symptoms? Perhaps a more gradual medication change is needed. Sending you internet hugs….

  2. I’m sorry you feel so shitty. I’m wondering if it is more than a life style change, and not reaction to the medication you are taking. I know that I can’t take Metformin it does horrible things to me. There are many other diabetes medications out there to try. Please contact your doctor and tell them what’s happening, this isn’t normal and may be interacting with your heart meds. And when your feeling better get in touch with your diabetes teaching clinic at the hospital. They can help you figure out what to eat. Oh and you can eat brown rice, it is recommended instead of white. Take care sweetie💓

  3. I just had the same experience with a new diabetes medication — the no energy, the throwing up, etc. It should subside for you soon! (And you will be able to eat potatoes and rice, I promise. Just carefully! Small portions, and all that. You have to eat some carbs!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s